MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that daily quality control (qc) testing is not performed on 0.8% resolve panels.The card and reagent red blood cells storage and usage conditions were checked and confirmed to be aligned with the recommendations provide in the product instructions for use.The customer reported no visual appearance defects for these cards and reagent red blood cells.The customer provided the antigrams from 0.8% resolve panel a, 0.8% surgiscreen and 0.8%resolve panel b for the patient sample confirming the reported results.No vision id-mts analyzer reports were provided for review.According to ortho lot-specific information for 0.8% surgiscreen lot vss613, cell 1 and cell 3 are negative for the e(rh3) antigen and cell 2 is positive and homozygous for the e(rh3) antigen.It follows therefore, that the positive reaction obtained with cell 2 is consistent with the expected reactivity of anti-e(rh3) antibody.According to lot specific information for 0.8% resolve panel a lot vra474, cells 1, 2, 4, 5, 7, 8, 9, 10, and 11 are negative for the e(rh3) antigen and cell 6 is positive and heterozygous for the e(rh3) antigen and cell 3 is positive and homozygous for the e(rh3) antigen.Therefore, it follows that the negative reactions obtained for cells 3 and 6 are not consistent with the expected reactivity of the anti-e(rh3) antibody.A review of the manufacturing batch record for 0.8% resolve panel a lot vra474 was carried out at the ortho manufacturing site and no non-conformances or deviations were identified.The results of all in-process and quality assurance release tests were found to be within specification and the lot met all acceptance criteria.(b)(6) a review of the complaints associated with the red cell reagents manufactured using the same donor as those used to manufacture e(rh3) antigen positive cells 3 and 6 of 0.8% resolve panel a lot vra474 was requested.Results of that investigation indicate that no comments were associated with either donor in labpas (ortho donor tracking system) and no units remain in fresh or frozen inventory or under ortho control for either donor at this time.Additional review of all product lots generated from the two donors was performed.The donor associated with cell 3 was used to manufacture one additional product lot since (b)(6)2022.Review of all complaints associated with the lot manufactured utilizing the cell 3 donor was performed.One additional complaint was identified associated with the cell 3 donor and weak reactions; however, further review determined it was not indicated for the antigen under investigation.The donor associated with cell 6 was used to manufacture one additional product since (b)(6)2024.Review of all complaints associated with the lot manufactured utilizing the cell 6 donor was performed.One additional complaint was identified for false negative reactions associated to the lot; however, further review identified that the issue was not related to the antigen under investigation.No trends were identified by either donor for false negative reactions (b)(6).A review of the worldwide complaint databases was performed for 0.8% resolve panel a lot vra474, through product expiry.One complaint for false negative reactions was identified (the complaint under investigation).No additional complaints were observed.No trends identified.(b)(6).No further investigation was carried out on this incident.No retain testing could be performed on the reagent red cell lot vra474 as the product had expired at the time of this investigation.The potential assignable cause of the discordant negative antibody identification results obtained by the customer could not be determined.There is no evidence of any systematic failure of the ortho reagents or analyzer to perform as intended.In mitigation of the discordant negative antibody screen results, the 0.8% resolve panel a instructions for use states: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.A second complaint of this type was received from the customer site at the time of the reported event for a second patient sample with an alternate lot of 0.8% resolve panel a.Investigation and reportability assessment under windchill (b)(4).
 
Event or Problem Description
(b)(4) windchill (b)(6) a customer contacted the (b)(6) on (b)(6)2025 to report discordant negative results for antibody identification in indirect antiglobulin test (iat) using 0.8% resolve panel a lot vra474 expiry 21jan2025 in conjunction with mts anti-igg gel card (lot not specified) with their ortho vision id-mts analyzer (b)(6) for one patient identified to have anti-e(rh3).Complainant/complaint reporter name: (b)(6), medical technologist complainant contact info: (b)(6) event date: 13jan2025, reported (b)(6)2025 reagents: 0.8% resolve panel a lot vra474, expiry 21jan2025, manufacture 19nov2024 0.8% surgiscreen lot vss613, expiry 21jan2025 0.8% resolve panel b lot vrb331, expiry 21jan2025 mts anti-igg gel card (lot not specified) patient information: sample id: not provided patient had no history of antibodies customer indicated one patient sample was affected.The customer stated that on (b)(6)2025 one patient sample was tested for antibody screen in indirect antiglobulin test (iat) with 0.8% surgiscreen lot vss613 on the vision id-mts analyzer and a 2+ positive reaction was observed for cell 2; while subsequent antibody identification testing in indirect antiglobulin test (iat) with 0.8% resolve panel a lot vra474 on the vision id-mts analyzer produced negative reactions for all cells.The same day, the customer stated they tested the same patient sample with three cells (cells 15, 16 and 17) indicated to be homozygous positive for the e(rh3) antigen from the 0.8% resolve panel b lot vrb331 and obtained expected positive (2+) reactions.Method not indicated.The patient sample was identified to have anti-e(rh3).The customer reported that no biased results were reported to the physician.The patient was not harmed as a result of this event.

Brand Name
0.8% RESOLVE A 11X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21444927
Report Number2250051-2025-00008
Device Sequence Number18087764
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public(01)10758750007677(17)250121(11)241119(10)VRA474
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6902317
Device Lot NumberVRA474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown